Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 17, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 18, 2020, 2:30 PM CST for 9 counties in Kansas. It took effect at Nov 19, 2020, 4:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 2:30 PM CST (20:30 UTC)
- In effect from
- Nov 19, 2020, 4:00 AM CST
- Expired
- Nov 19, 2020, 3:19 PM CST
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2189 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744 WWUS73 KICT 182030 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 230 PM CST Wed Nov 18 2020 KSZ070>072-094>096-098>100-191030- /O.NEW.KICT.WI.Y.0017.201119T1400Z-201119T2200Z/ /O.CON.KICT.WI.Y.0016.000000T0000Z-201119T0000Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 230 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts to 45 mph until dark this evening. Then, south to southwest winds 25 to 30 mph with gusts around 45 mph expected on Thursday. * WHERE...Greenwood, Woodson, Elk, Wilson, Chautauqua, Montgomery and Labette Counties, and Allen and Neosho counties. * WHEN...For the first Wind Advisory, until 6 PM CST this evening. For the second Wind Advisory, from 8 AM to 4 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ048>053-067>069-082-083-091>093-190000- /O.CON.KICT.WI.Y.0016.000000T0000Z-201119T0000Z/ Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler- Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 230 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KED
3 follow-up statements
096 WWUS73 KICT 190005 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 605 PM CST Wed Nov 18 2020 KSZ070>072-094>096-098>100-191415- /O.EXP.KICT.WI.Y.0016.000000T0000Z-201119T0000Z/ /O.CON.KICT.WI.Y.0017.201119T1400Z-201119T2200Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 605 PM CST Wed Nov 18 2020 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM CST THURSDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Greenwood, Woodson, Elk, Wilson, Chautauqua, Montgomery and Labette Counties, and Allen and Neosho counties. * WHEN...The first Wind Advisory expired at 6 PM CST this evening. A second Wind Advisory, remains in effect from 8 AM to 4 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ048>053-067>069-082-083-091>093-190115- /O.EXP.KICT.WI.Y.0016.000000T0000Z-201119T0000Z/ Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler- Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 605 PM CST Wed Nov 18 2020 ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish this evening, thus have allowed the Wind Advisory to expire. Expect breezy winds to continue through the night. $$
745 WWUS73 KICT 190828 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 228 AM CST Thu Nov 19 2020 KSZ070>072-094>096-098>100-192200- /O.EXT.KICT.WI.Y.0017.201119T1000Z-201119T2200Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 228 AM CST Thu Nov 19 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Greenwood, Woodson, Elk, Wilson, Chautauqua, Montgomery and Labette Counties, and Allen and Neosho counties. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Jakub
868 WWUS73 KICT 192119 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 319 PM CST Thu Nov 19 2020 KSZ070>072-094>096-098>100-192230- /O.CAN.KICT.WI.Y.0017.000000T0000Z-201119T2200Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 319 PM CST Thu Nov 19 2020 ...WIND ADVISORY IS CANCELLED... South to southwest winds are not as strong as they were earlier today, and are expected to diminish further this evening. Therefore the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 18, 2:14 PM CST, 16 minutes earlier.
Area forecast discussion, Nov 18, 2:14 PM CST, 16 minutes before
Area Forecast Discussion National Weather Service Wichita KS 214 PM CST Wed Nov 18 2020 .SHORT TERM...(This evening through Saturday night) Issued at 214 PM CST Wed Nov 18 2020 South to southwest winds will remain occasionally strong and gusty, though mainly just below advisory criteria by dark, so plan to let Wind headline expire at 6 pm. See Fire Weather section regarding Red Flag headline. An increase in boundary layer and surface moisture will occur tonight into Thursday ahead of the surface trof which moves into central Kansas. It will remain unseasonably warm Thursday area-wide with strong and gusty southwest winds ahead of the trof across southeast Kansas where a Wind Advisory will be posted. Drier air and lighter winds are expected behind the trof across portions of central Kansas. A weak cold front will slip southward into Kansas during Friday with increased baroclinicity and moisture discontinuity developing into Friday night. Could see some spotty drizzle or light rain initially Friday night. Better isentropic lift will occur north of the quasi-stationary frontal boundary resulting in more numerous coverage of rain and rain showers across the area on Saturday before the front begins to move southward across Oklahoma on Saturday night. Have trended temperatures down a bit Friday and Saturday. Darmofal .LONG TERM...(Sunday through Wednesday) Issued at 214 PM CST Wed Nov 18 2020 The upper trof across the north central CONUS will move eastward across the Great Lakes Sunday into Sunday night with seasonably cool and drier air overspreading central and eastern Kansas. Meanwhile, an upper trof will move across the western CONUS early next week and move out across the Plains by Tuesday. Differences emerge in the medium range on its movement/timing and also phasing of the northern and southern stream shortwaves and deepening of this system just off to our east by Tuesday night/Wednesday. Plan to continue to carry slight to modest precip chances/mainly rain. KED && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1124 AM CST Wed Nov 18 2020 VFR conditions are expected through this TAF period. The main challenge for the TAF period will be the higher winds. The predominate wind direction will be out of the SSW which is parallel to most runways in the region. However, wind gusts into the 45-50kt range are not out of the question. Overnight, the wind will remain brisk but there will be some decoupling during this time. This will create a LLWS issue at all terminals for a time tonight. KRSL and KGBD are the only two terminals likely to see the LLWS conditions abate during the night with the remainder of the terminals likely to remain in LLWS conditions until sunrise. Winds are expected to calm down some Thursday as the low level jet will be pushing off to the east as a surface trough comes through the region and loosens up the pressure gradient. Metzger && .FIRE WEATHER... Issued at 214 PM CST Wed Nov 18 2020 Strong south to southwest winds and low humidity levels will continue to keep grassland fire danger extreme until just after sunset this evening. So will continue Red Flag Warning until expiration at 6 pm this evening. Very high fire danger will persist into the late evening. While rather strong and gusty southwest winds will redevelop on Thursday across southeast Kansas, humidity levels will be somewhat higher, which should limit the fire danger to the very high category. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 54 75 52 62 / 0 0 0 10 Hutchinson 52 76 48 61 / 0 0 0 0 Newton 53 75 50 61 / 0 0 0 10 ElDorado 54 74 53 62 / 0 0 0 10 Winfield-KWLD 54 75 54 66 / 0 0 0 10 Russell 49 77 42 61 / 0 0 0 0 Great Bend 50 77 43 62 / 0 0 0 0 Salina 52 77 46 63 / 0 0 0 10 McPherson 53 76 47 62 / 0 0 0 10 Coffeyville 53 74 56 68 / 0 0 10 10 Chanute 53 73 55 65 / 0 0 10 10 Iola 53 72 55 64 / 0 0 10 10 Parsons-KPPF 53 74 56 67 / 0 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM CST this evening for KSZ048>053- 067>072-082-083-091>096-098>100. Wind Advisory until 6 PM CST this evening for KSZ048>053-067>072- 082-083-091>096-098>100. Wind Advisory from 8 AM to 4 PM CST Thursday for KSZ070>072- 094>096-098>100. && SHORT TERM...KED LONG TERM...KED AVIATION...ELM FIRE WEATHER...KED
Hazardous weather outlook, Nov 18, 3:53 AM CST, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 353 AM CST Wed Nov 18 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-191000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 353 AM CST Wed Nov 18 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Very strong south to southwest winds with gusts to around 50 mph and low daytime humidity levels will result in extreme to possible critical grassland fire danger today. See latest red flag warning for more details. Avoid outdoor burning today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Southwest winds and warm temperatures will result in very high grassland fire danger levels again on Thursday afternoon across the Flint Hills and southeast Kansas. There is a slight chance for a light rain snow mix across central Kansas for late Saturday night into Sunday morning. At this time, little if any snow accumulation is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:12 AM CST | Red Flag Warning | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 17 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.